Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2011  |  Volume : 43  |  Issue : 5  |  Page : 611--612

Cefotaxime-induced near-fatal anaphylaxis in a neonate: A case report and review of literature

Thirunavukkarasu Arun Babu1, Vijayan Sharmila2 
1 Department of Pediatrics, Sri Lakshmi Narayana Institute of Medical Sciences, Puducherry, India
2 Department of Obstetrics and Gynecology, Sri Lakshmi Narayana Institute of Medical Sciences, Puducherry, India

Correspondence Address:
Thirunavukkarasu Arun Babu
Department of Pediatrics, Sri Lakshmi Narayana Institute of Medical Sciences, Puducherry
India

A case of 7-day-old male neonate with cefotaxime-induced near-fatal anaphylaxis is being reported. Child was started on intravenous cefotaxime on day 3 of life in view of early-onset sepsis with pneumonia, following which there was clinical improvement. Child was then shifted out of intensive care to general ward for completion of antibiotic course. One day prior to the planned discharge, child suddenly developed poor sensorium, flaccidity, apnea, and cyanosis within seconds of receiving intravenous cefotaxime and was found to have bradypnea with bradycardia. Prompt resuscitation was carried out with artificial ventilation, adrenaline, and steroids. Spontaneous breathing reappeared and the clinical condition improved.


How to cite this article:
Babu TA, Sharmila V. Cefotaxime-induced near-fatal anaphylaxis in a neonate: A case report and review of literature.Indian J Pharmacol 2011;43:611-612


How to cite this URL:
Babu TA, Sharmila V. Cefotaxime-induced near-fatal anaphylaxis in a neonate: A case report and review of literature. Indian J Pharmacol [serial online] 2011 [cited 2020 Jul 14 ];43:611-612
Available from: http://www.ijp-online.com/article.asp?issn=0253-7613;year=2011;volume=43;issue=5;spage=611;epage=612;aulast=Babu;type=0